Alert archive / Mississippi / Special Weather Statements in 2025
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 20, 2025, 12:08 PM CDT for Winston County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2025, 12:08 PM CDT (17:08 UTC)
- Expired
- Aug 20, 2025, 1:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WWUS84 KJAN 201708
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1208 PM CDT Wed Aug 20 2025
MSZ032-037-038-045-201815-
Neshoba MS-Attala MS-Winston MS-Choctaw MS-
1208 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHOCTAW...EAST
CENTRAL ATTALA...SOUTHWESTERN WINSTON AND NORTH CENTRAL NESHOBA
COUNTIES THROUGH 115 PM CDT...
At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louisville, moving southwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Noxapater around 1215 PM CDT.
Stallo around 1220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3319 8928 3304 8896 3280 8915 3307 8947
TIME...MOT...LOC 1708Z 036DEG 16KT 3307 8912
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 20, 9:51 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 20, 9:51 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
951 AM CDT Wed Aug 20 2025
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 938 AM CDT Wed Aug 20 2025
Local radars showed a narrow line of thunderstorms along a
prefrontal boundary that extended from Columbus, MS to Rayville,
LA. As temperatures become hot this afternoon and the prefrontal
trough sags into central Mississippi, the storms will become more
vigorous and isolated severe storms capable of damaging wind gusts
will be possible. The storm motions will be to the south southwest
again so the severe threat will be across the southern half of our
CWA. This early start to convection and the scattered to numerous
storms expected today will likely knock temperatures down in spots
but heat and humidity remain a concern today. The area along and
just east of the Mississippi river will see the highest heat
indices today and is under am Extreme Heat Warning. Much of the
remainder of our CWA remains under a Heat Advisory. Other than to
increase pops along the prefrontal trough the next several hours,
no significant changes were needed to the forecast. /22/
&&
.DISCUSSION...
Issued at 308 AM CDT Wed Aug 20 2025
Through Thursday: A summertime front will begin to make southward
progress into the region later today. Unfortunately, our area
will remain ahead of the front during the warmest part of the day
meaning we have at least one more day of heat and humidity to cope
with. With increasing moisture convergence and compressional
heating ahead of the front, it seems likely that some areas,
mainly across the MS Delta and near the MS River, will once again
see enough overlay of heat and humidity for heat index values
surpassing 110F. An Extreme Heat Warning has been posted for this
area. A Heat Advisory remains in effect for most areas
surrounding the warning, except parts of east MS.
The front is likely to help incite greater convective coverage
today, though this is unlikely to lower max heat indices as
development most likely holds off until closer to mid-afternoon.
Given the forecast steep low level lapse rates due to the heat
and humidity, we could some of these storms become severe with a
damaging wind threat, similar to what transpired across parts of
AR, northwest MS, and north LA yesterday. Latest SPC Day 1 outlook
has added a marginal risk, and ML guidance supports this, so we
will highlight this potential as well. CAMs indicate most
convection will taper off by 2z, but a few rogue storms could
persist into the night.
The front will continue a slow southward push and begin to stall
into Thursday. This will bring somewhat drier conditions mainly
north of I-20 and daytime temperatures regressing closer to
seasonal averages. The farther south you are in the area,
particularly across the Pine Belt and south MS, it will still be
rather warm and muggy on Thursday, with heat indices potentially
approaching critical thresholds especially if afternoon convective
development doesn't interfere with daytime heating. The HRRR
shows good chances for afternoon convection roughly south of
I-20, but latest RRFS runs are more less aggressive with
development in our area.
Friday through Tuesday: As the front stalls and falls apart
across our south, the north-south split in conditions will remain
into the beginning of the weekend. Farther south in the area, the
humidity will persist with better potential for diurnal
convection. Though heat stress may approach critical thresholds,
greater prevalence of clouds and rain may prevent conditions from
being quite as hot and humid as we've seen in recent days. Farther
north, there will be a more noteworthy decrease in deep layer
moisture, yielding a decrease in rain chances, especially across
AR and north MS, and dewpoints are expected to fall into the more
tolerable 60s in that area as well. The daytime periods will
still be seasonably warm but yet more tolerable owing to the drier
conditions.
By the beginning of next week, a reinforcing front will push
southward across the area. This should further lower daily rain
chances even into southern portions of the area, with high temps
potentially failing to touch the 90s in many areas by Tuesday.
/DL/
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Wed Aug 20 2025
Brief patchy fog is possible over the next few hours. Later
today, redevelopment of convection is expected mainly this
afternoon into early this evening, potentially resulting in brief
categorical reductions in TSRA or brief strong convective wind
gusts. Otherwise, VFR conditions will prevail through the TAF
period with mainly light wind. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 98 74 92 71 / 50 40 40 20
Meridian 97 73 92 71 / 40 30 50 20
Vicksburg 97 74 92 71 / 50 40 40 10
Hattiesburg 98 74 95 73 / 30 30 60 30
Natchez 97 73 91 71 / 40 40 50 20
Greenville 97 73 93 70 / 50 30 10 0
Greenwood 98 73 94 70 / 60 20 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ026-028>033-037-
044-049-050-055-056-059>066-072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-023-
024-026.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
&&
22/DL/In the hours before
Special weather statement, Aug 20, 12:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1208 PM CDT Wed Aug 20 2025
MSZ032-037-038-045-201815-
Neshoba MS-Attala MS-Winston MS-Choctaw MS-
1208 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHOCTAW...EAST
CENTRAL ATTALA...SOUTHWESTERN WINSTON AND NORTH CENTRAL NESHOBA
COUNTIES THROUGH 115 PM CDT...
At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louisville, moving southwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Noxapater around 1215 PM CDT.
Stallo around 1220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3319 8928 3304 8896 3280 8915 3307 8947
TIME...MOT...LOC 1708Z 036DEG 16KT 3307 8912
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:29 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 61 min |
| Aug 19, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 60 min |
| Aug 19, 10:10 PM CDT | Special Weather Statement | JAN | Copiah | 65 min |
| Aug 20, 2:41 AM CDT | Extreme Heat Warning | JAN | Bolivar, Carroll, Claiborne, Copiah, Hinds, Holmes and 9 more | 17 hr |
| Aug 20, 12:12 PM CDT | Special Weather Statement | JAN | Madison | 63 min |
| Aug 20, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 38 min |
| Aug 20, 12:58 PM CDT | Special Weather Statement | JAN | Kemper | 62 min |
| Aug 20, 1:07 PM CDT | Special Weather Statement | JAN | Leake | 53 min |
| Aug 20, 1:30 PM CDT | Special Weather Statement | JAN | Rankin | 60 min |
| Aug 20, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 63 min |
| Aug 20, 1:47 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Aug 20, 2:12 PM CDT | Special Weather Statement | JAN | Scott | 33 min |
| Aug 20, 2:46 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Aug 20, 2:49 PM CDT | Special Weather Statement | JAN | Clay | 26 min |
| Aug 20, 2:56 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Aug 20, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 56 min |
| Aug 20, 3:14 PM CDT | Special Weather Statement | JAN | Copiah | 31 min |
| Aug 20, 3:41 PM CDT | Special Weather Statement | JAN | Lincoln | 34 min |
| Aug 20, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 74 min |
| Aug 20, 4:07 PM CDT | Special Weather Statement | JAN | Leflore | 23 min |
| Aug 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 74 min |
| Aug 20, 5:16 PM CDT | Special Weather Statement | JAN | Issaquena | 29 min |
| Aug 19, 9:42 PM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 63 min |
| Aug 19, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 56 min |
| Aug 20, 1:06 AM CDT | Special Weather Statement | JAN | Concordia | 54 min |
| Aug 20, 5:45 PM CDT | Special Weather Statement | JAN | Richland | 30 min |
| Aug 20, 6:16 PM CDT | Special Weather Statement | JAN | East Carroll | 29 min |
| Aug 20, 6:17 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Aug 20, 6:18 PM CDT | Special Weather Statement | JAN | Morehouse | 27 min |
| Aug 20, 4:32 PM CDT | Special Weather Statement | JAN | Ashley | 28 min |
Nearby
Special Weather Statements in Mississippi, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.